- Multiple sclerosis Forum
- Autoimmune diseases: Ask Dr. Antoine Seignez all your questions!
- Methotrexate side effects: Is this normal?
Patients Multiple sclerosis
Methotrexate side effects: Is this normal?
- 13 views
- 0 support
- 1 comment
Hi, I've been on methotrexate for over a year now for my psoriatic arthritis and I've really been going through it with side effects lately. My hair is falling out, I get rashes on my face, and I have frequent diarrhea. The doctor gave me something for the last one, but it's hard to deal with and is embarassing. I'm thinking of asking to switch to another medication.
Is it normal to have all of this? What could be going on?
The symptoms you describe (hair loss, rash and diarrhea) are unfortunately known and fairly common side effects of methotrexate.
The goal of disease-modifying therapy for psoriatic arthritis is to limit the progression of the disease. Your doctor goal is to prescribe effective medications that do not cause too many side effects.
However, the patient also has a role to play in this process. Don't hesitate to bring up what you've been going through to your doctor. He or she will take these severe symptoms into account and adapt your treatment as best as possible.
I hope you'll be able to find an effective treatment that works without causing such severe symptoms!
Have a nice day!
See the signature
Antoine Seignez, Doctor of Pharmacy at Carenity
Give your opinion
Members are also commenting on...
Articles to discover...
11/17/2023 | Advice
09/21/2023 | Advice
08/18/2023 | News
07/30/2023 | News
02/01/2019 | Advice
11/26/2018 | Testimonial
08/17/2018 | Testimonial
05/10/2019 | Testimonial
You wish to be notified of new comments
You have been subscribed